Internal Medicine
Online ISSN : 1349-7235
Print ISSN : 0918-2918
ISSN-L : 0918-2918
CASE REPORTS
Saxagliptin-induced Recurrent Acute Pancreatitis
Chien-Feng LeeMeng-Shun SunYen-Kuang Tai
Author information
JOURNALS OPEN ACCESS

2014 Volume 53 Issue 12 Pages 1351-1354

Details
Abstract

Although dipeptidyl peptidase-4 (DPP-4) inhibitors have been implicated in the development of acute pancreatitis, the causality of this phenomenon is not well established. We herein report the case of an 85-year-old woman who presented with epigastric pain after taking saxagliptin for five months. A high serum lipase level with characteristic computed tomography findings confirmed the diagnosis of acute pancreatitis. The patient's symptoms rapidly resolved after admission, although they recurred when she resumed treatment with saxagliptin for 18 days after discharge. In the absence of any identifiable causes of pancreatitis and considering the temporal sequence of events, the saxagliptin therapy was highly suspected to be the triggering factor. Although drug-induced pancreatitis is rare, treatment with DPP-4 inhibitors should be included as a potential etiology of acute pancreatitis.

Information related to the author
© 2014 by The Japanese Society of Internal Medicine
Previous article Next article
feedback
Top